Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 7, 2012, 7:02 PM EST for Barrow County, Cobb County, Gwinnett County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2012, 7:02 PM EST (00:02 UTC)
- Expired
- Jan 7, 2012, 8:00 PM EST
- In force
- 58 min
- Issued by
- NWS Atlanta, GA
Counties Barrow County, GA, Cobb County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
883
WWUS82 KFFC 080002
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EST SAT JAN 7 2012
GAZ022-032>035-045-047-080100-
702 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON...BARROW...COBB...DEKALB...FORSYTH...GWINNETT AND FULTON
COUNTIES UNTIL 800 PM EST...
AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BROOKWOOD TO POWDER SPRINGS...MOVING EAST
AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS
THEY MOVE ACROSS WALTON...BARROW...COBB...DEKALB...FORSYTH...
GWINNETT AND FULTON COUNTIES THROUGH 800 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE DUNWOODY...BIRMINGHAM...JOHNS
CREEK...MILTON...SANDY SPRINGS...ROSWELL...ALPHARETTA...JIM R MILLER
PARK...MOUNT BETHEL...SWEAT MOUNTAIN...WHITE WATER PARK...DOBBINS
AIR RESERVE BASE...POWDER SPRINGS...MARIETTA AND BROOKWOOD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8472 3407 8442 3410 8442 3413 8436
3416 8436 3419 8432 3414 8398 3410 8389
3412 8382 3407 8377 3405 8371 3404 8358
3397 8354 3391 8363 3385 8359 3377 8397
3379 8402 3383 8473
TIME...MOT...LOC 0002Z 276DEG 31KT 3408 8409 3401 8415
3391 8437 3386 8463
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 7, 7:00 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 7, 7:00 PM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EST SAT JAN 7 2012 .UPDATE... UPDATE TO GRIDS AND FORECAST PRODUCTS...ADJUSTED POPS...WEATHER... CLOUDS AND QPF TO BETTER FIT CURRENT NEAR TERM TRENDS. ADJUSTED AREAS FOR THUNDER LATE THIS AFTERNOON AND THIS EVENING AND UPPED POPS A BIT ALONG AND AHEAD OF THE CURRENT LINE OF CONVECTION. STILL BELIEVE CONVECTIVE ACTIVITY WILL DECREASE AFTER SUNDOWN SO KEPT THUNDER CONFINED TO THE EVENING HOURS. THE REMAINDER OF THE FORECAST LOOKS GOOD RIGHT NOW SO NO SIGNIFICANT CHANGES. 20 && .PREV DISCUSSION... /ISSUED 145 PM EST SAT JAN 7 2012/ SHORT TERM /TONIGHT THROUGH MONDAY/... MODELS SIMILAR WITH MOVING A WEAK COLD FRONT INTO THE FORECAST AREA TONIGHT AND STALLING IT SUNDAY THROUGH MONDAY. GENERALLY WEAK SHORT WAVES IN THE UPPER FLOW ALONG WITH GULF MOISTURE WITH AID THE CHANCES FOR MAINLY SHOWERS ACROSS NORTH AND PARTS OF CENTRAL GA THROUGH MONDAY. INSTABILITY OVERALL IS WEAK SO NO MORE THAN ISOLATED THUNDERSTORMS ARE EXPECTED IF ANY AT ALL. A WARM AIRMASS IS IN PLACE CAUSING FORECAST LOW TEMPERATURES TO RUN AROUND 15 DEGREES ABOVE NORMAL TONIGHT AND 15-20 DEGREES ABOVE NORMAL SUNDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 10-15 DEGREES ABOVE NORMAL SUNDAY AND AROUND 15 DEGREES ABOVE NORMAL MONDAY. OVERALL CONFIDENCE IS MEDIUM. LONG TERM /TUESDAY THROUGH SATURDAY/... NO CHANGES PLANNED TO THE LONG TERM... BIGGEST CONCERN FOR THE LONG TERM APPEARS TO BE THE POSSIBILITY OF THUNDERSTORMS TUE/WED. NEXT MAIN LOW PRESSURE CENTER BEGINS TO DEVELOP ALONG THE TX GULF COAST MONDAY EVENING. AS IT DEEPENS AND BECOMES A CLOSED LOW...IT MOVES NE INTO THE OH/TN RIVER VALLEYS BY WED AFTERNOON. AS THIS LOW CENTER MOVES NE IT PULLS THE STALLED COLD FRONT FROM THE SHORT TERM NORTH AS A WARM FRONT INTO TN TUES KEEPING GA IN THE THE WARM MOIST SECTOR OF THE SYSTEM. THE NEW COLD FRONT WITH THIS DEVELOPING SYSTEM SWEEPS THROUGH GA WED MORNING/AFTERNOON. THE MODELS ARE NOT SHOWING THAT MUCH INSTABILITY WITH MOST UNSTABLE AND SURFACE BASED CAPES ONLY GETTING UP INTO THE 250-300J/KG RANGE AROUND 12Z WED. SHEAR VALUES ARE PRETTY HIGH...WHICH IS MOSTLY DUE TO THE FACT THAT A 40-60KT LOW LEVEL JET AROUND 850MB MOVES ACROSS THE AREA WITH THE COLD FRONT. 0-6KM BULK SHEAR PEAKS OUT AT 64KT AROUND 12-18Z WED. THIS IS STILL 3-4 DAY AWAY AND THE MODELS CAN CHANGE FROM NOW UNTIL THEN...SO THIS WILL DEFINITELY NEED TO BE MONITORED FOR TIMING AND INTENSITY. TEMPS WILL STAY WELL ABOVE SEASONAL NORMS UNTIL THE FRONT SWEEPS THROUGH BRINGING TEMPS BACK DOWN TO WHERE THERE SUPPOSE TO BE THIS TIME OF YEAR. 01 AVIATION... 00Z UPDATE... LINE OF SHOWERS WITH ISOLATED THUNDERSTORMS DRIFTING SLOWLY SOUTHEAST. EXPECT SOME MVFR CEILINGS AND VISIBILITIES WITH THIS. OTHERWISE MVFR CEILINGS AND VISIBILITIES DEVELOPING TOWARD 08Z OR 10Z ALONG WITH SOME ADDITIONAL SHOWERS. BROAD SOUTHWESTERLY FLOW SHOULD KEEP PERIODS OF SHOWERS ACROSS THE FORECAST AREA THROUGH SUNDAY AFTERNOON WITH TIMING OF SHOWERS DIFFICULT. WINDS REMAINING LIGHT SOUTHWEST OVERNIGHT AND 5 TO 10KT AFTER SUNRISE. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE...WIND SPEED AND DIRECTION MEDIUM CONFIDENCE...ALL OTHER ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 65 48 66 / 60 60 60 60 ATLANTA 51 65 54 67 / 70 60 60 60 BLAIRSVILLE 48 56 47 59 / 60 60 70 60 CARTERSVILLE 48 64 50 67 / 60 60 60 60 COLUMBUS 51 70 54 72 / 30 40 40 20 GAINESVILLE 49 60 50 64 / 60 60 70 60 MACON 48 70 52 73 / 20 30 30 20 ROME 48 62 50 66 / 50 60 60 60 PEACHTREE CITY 48 66 50 69 / 60 60 60 60 VIDALIA 51 71 53 74 / 20 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jan 7, 9:05 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 AM EST SAT JAN 7 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 905 AM EST SAT JAN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF NORTH GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LIGHTNING OVER THE AREA FROM GAINESVILLE TO MARIETTA TO FRANKLIN...NORTH AND WEST...THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... WEAK INSTABILITY AHEAD OF THE FRONT WILL GIVE THE POSSIBILITY FOR ISOLATED THUNDERSTORMS. MOST UNSTABLE CAPES ARE EXPECTED IN THE 200 TO 600 RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS EXPECTED WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Jan 7, 5:29 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SAT JAN 7 2012
GAZ012-013-019>021-030-072300-
529 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK...
PICKENS...BARTOW...CHEROKEE...FLOYD AND GORDON COUNTIES UNTIL 600 PM
EST...
AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO CEDARTOWN...MOVING EAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS POLK...PICKENS...BARTOW...CHEROKEE...FLOYD AND
GORDON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ETNA...FOLSOM...FAIRMOUNT...HINTON...
KINGSTON...BLAINE...SENEY...CEDARTOWN...PINE LOG...FUNKHOUSER...
CASSVILLE...TALKING ROCK...TALMADGE...WHITE AND ANTIOCH. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3423 8509 3455 8464 3450 8433 3447 8432
3447 8426 3444 8426 3412 8473 3408 8479
3408 8492 3397 8497 3395 8499 3395 8505
3392 8505 3398 8541 3403 8542
TIME...MOT...LOC 2229Z 281DEG 19KT 3448 8461 3420 8500
3403 8528Special weather statement, Jan 7, 6:07 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EST SAT JAN 7 2012
GAZ031-032-072330-
607 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN PAULDING AND
COBB COUNTIES UNTIL 630 PM EST...
AT 603 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALLAS...MOVING EAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PAULDING AND COBB COUNTIES THROUGH 630 PM EST. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE DALLAS...BURNT HICKORY RIDGE...HIRAM...
CROSS ROADS...NEW HOPE...DUE WEST...KENNESAW STATE UNIVERSITY...LOST
MOUNTAIN PARK...JIM R MILLER PARK...WHITE WATER PARK...DOBBINS AIR
RESERVE BASE...POWDER SPRINGS...MARIETTA AND KENNESAW. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3395 8498 3405 8494 3406 8493 3406 8450
3383 8452 3388 8498
TIME...MOT...LOC 2307Z 273DEG 22KT 3396 8487Special weather statement, Jan 7, 6:30 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EST SAT JAN 7 2012
GAZ032-033-080015-
630 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COBB AND FULTON
COUNTIES UNTIL 715 PM EST...
AT 626 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOST MOUNTAIN PARK...MOVING EAST AT 30 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE POWDER SPRINGS...LOST MOUNTAIN PARK...DUE
WEST...KENNESAW...JIM R MILLER PARK...WHITE WATER PARK...DOBBINS AIR
RESERVE BASE...MARIETTA...SANDY PLAINS...SMYRNA...VININGS...MOUNT
BETHEL...BUCKHEAD...CHASTAIN MEMORIAL PARK AND ROSWELL. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3404 8473 3403 8430 3396 8431 3397 8435
3381 8435 3385 8473 3394 8472 3395 8474
3403 8474
TIME...MOT...LOC 2330Z 274DEG 24KT 3394 8469Special weather statement, Jan 7, 6:59 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EST SAT JAN 7 2012
GAZ030-031-041>043-080100-
659 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN POLK...PAULDING...CARROLL...DOUGLAS AND HARALSON COUNTIES UNTIL
800 PM EST...
AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ESOM HILL THROUGH WEST OF TALLAPOOSA...
MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS
THEY MOVE ACROSS POLK...PAULDING...CARROLL...DOUGLAS AND HARALSON
COUNTIES THROUGH 800 PM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE ESOM HILL...TALLAPOOSA...FELTON...BUCHANAN...
ANTIOCH...BREMEN...WACO...BOWDON JUNCTION...EUBANK LAKE...
DRAKETOWN...YORKVILLE...TEMPLE...ABILENE...UNION AND VILLA RICA.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3398 8537 3392 8473 3381 8473 3380 8469
3374 8467 3362 8483 3367 8535 3398 8541
TIME...MOT...LOC 2359Z 276DEG 27KT 3390 8539 3380 8536
3374 8544Special weather statement, Jan 7, 7:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EST SAT JAN 7 2012
GAZ022-032>035-045-047-080100-
702 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON...BARROW...COBB...DEKALB...FORSYTH...GWINNETT AND FULTON
COUNTIES UNTIL 800 PM EST...
AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BROOKWOOD TO POWDER SPRINGS...MOVING EAST
AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS
THEY MOVE ACROSS WALTON...BARROW...COBB...DEKALB...FORSYTH...
GWINNETT AND FULTON COUNTIES THROUGH 800 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE DUNWOODY...BIRMINGHAM...JOHNS
CREEK...MILTON...SANDY SPRINGS...ROSWELL...ALPHARETTA...JIM R MILLER
PARK...MOUNT BETHEL...SWEAT MOUNTAIN...WHITE WATER PARK...DOBBINS
AIR RESERVE BASE...POWDER SPRINGS...MARIETTA AND BROOKWOOD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3407 8472 3407 8442 3410 8442 3413 8436
3416 8436 3419 8432 3414 8398 3410 8389
3412 8382 3407 8377 3405 8371 3404 8358
3397 8354 3391 8363 3385 8359 3377 8397
3379 8402 3383 8473
TIME...MOT...LOC 0002Z 276DEG 31KT 3408 8409 3401 8415
3391 8437 3386 8463The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:36 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 5 hr |
| Jan 8, 1:47 PM EST | Special Weather Statement | FFC | Troup | 43 min |
| Jan 8, 6:46 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 15 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.